Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 192, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 10, 2007, 9:13 PM MDT for Yuma County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2007, 9:13 PM MDT (03:13 UTC)
- Expired
- Aug 10, 2007, 9:58 PM MDT
- In force
- 45 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Yuma County, CO
The radar
The Goodland radar (KGLD), 100 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 2612 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGLD 110318
SVRGLD
COC125-110445-
/O.NEW.KGLD.SV.W.0192.070811T0313Z-070811T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
913 PM MDT FRI AUG 10 2007
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YUMA COUNTY IN NORTHEAST COLORADO...
* UNTIL 1045 PM MDT
* AT 911 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. A LINE OF STORMS STRECHED FROM A YUMA TO JOES LINE...MOVING
NORTHEAST AT 25 MPH. WIND GUSTS TO AROUND 45 MPH ARE POSSIBLE AS
THE STORMS PASS...WITH WIND GUSTS IN EXCESS OF 60 MPH OCCURING
BEHIND THE MAIN LINE OF STORM AFTER THE STORMS PASS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ECKLEY...CLARKVILLE...BEECHER ISLAND...WRAY...LAIRD...WAUNETA AND
ALVIN
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 181 AND 221.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 214 AND 269.
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN
OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS
STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.
LAT...LON 4043 10279 3957 10281 3958 10243 3974 10210
4042 10204
$$
JRM2 follow-up statements
000
WWUS53 KGLD 110327
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
923 PM MDT FRI AUG 10 2007
COC125-110445-
/O.CON.KGLD.SV.W.0192.000000T0000Z-070811T0445Z/
YUMA CO-
923 PM MDT FRI AUG 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR YUMA COUNTY...
AT 919 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STRONG WINDS ARE EXPECTED TO OCCUR WELL
BEHIND THE LINE OF STORMS. ALTHOUGH WINDS MAY ONLY GUST TO 45 MPH AS
THE STORMS PASS...BUT WILL INCREASE SEVERAL MINUTES AFTER THE STORMS
PASS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEECHER
ISLAND...YUMA...LAIRD...WAUNETA AND ALVIN
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 181 AND 221.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 214 AND 269.
LAT...LON 4043 10279 3957 10281 3958 10243 3974 10210
4042 10204
$$
JRM000
WWUS53 KGLD 110358
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
959 PM MDT FRI AUG 10 2007
COC125-110409-
/O.CAN.KGLD.SV.W.0192.000000T0000Z-070811T0445Z/
YUMA CO-
959 PM MDT FRI AUG 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR YUMA COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS
NO LONGER SEVERE.
LAT...LON 4043 10279 3957 10281 3958 10243 3974 10210
4042 10204
$$
JRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:11 PM MDT, 7 hours 2 minutes earlier.
Area forecast discussion, Aug 10, 2:11 PM MDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 211 PM MDT FRI AUG 10 2007 .DISCUSSION... FORECAST CONCERNS INCLUDE LOW CHANCES FOR ISOLATED THUNDERSTORMS THIS EVENING OVER WESTERN PORTION OF FORECAST AREA AS WELL AS TEMPERATURES THROUGH THE MIDDLE OF NEXT WEEK. LATEST 19Z SURFACE MAP ANALYSIS SHOWED A WEAK NORTH-SOUTH SURFACE TROUGH OF LOW PRESSURE ACROSS THE WESTERN NEBRASKA PANHANDLE AND EASTERN COLORADO WITH A WEAK SURFACE LOW CENTERED OVER SOUTHEAST COLORADO. A HIGH PRESSURE RIDGE REMAINED IN PLACE FROM WYOMING SOUTHWARD INTO NEW MEXICO. AT UPPER LEVELS LATEST IR AND WATER VAPOR SATELLITE IMAGERY SHOWED CYCLONIC SPIN OF WEAK VORT MAX IN SOUTHERN COLORADO MOVING SLOWLY NORTHEAST. BROAD CYCLONIC SPIN OF HUGE UPPER RIDGE EXTENDING ACROSS GULF COAST AND SOUTH CENTRAL STATES STILL SLOWLY RETROGRADING WESTWARD INTO OUR REGION OF THE COUNTRY. MODELS WERE IN GOOD AGREEMENT THIS MORNING WITH REGARD TO SURFACE TROUGH AS WELL AS WITH CURRENT POSITION AND FUTURE OF STRONG HOT UPPER RIDGE OVER OUR REGION OF THE COUNTRY. WITH STRONG HEATING AND SOME LOW LEVEL MOISTURE COULD STILL SEE SOMETHING SIMILAR TO YESTERDAY WITH ISOLATED THUNDERSTORMS INTO THE EVENING OVER OUR FAR WESTERN AND NORTHWESTERN ZONES. WOULD EXPECT ANY STORMS THAT DO MANAGE TO FORM TO DIE OFF DURING THE EVENING. WILL CARRY 20 POPS FOR EASTERN COLORADO AS WELL AS WESTERN ZONES OF KANSAS AND SOUTHWEST NEBRASKA. EXPECT OVERNIGHT TEMPERATURES TO BE SIMILAR TO THOSE OF THE PREVIOUS NIGHT MAINLY IN THE 60S. FOR THE REST OF THE SHORT TERM FORECAST SATURDAY THROUGH MONDAY AS UPPER RIDGE STILL SLOWLY RETROGRADES WESTWARD AND REMAINS IN CONTROL MODEL 850 MB TEMPERATURES RISE INTO THE UPPER 20S TO LOW 30S DEGREE CELSIUS RANGE WHICH WILL EQUATE TO SURFACE HIGH TEMPERATURES IN THE UPPER 90S TO LOW 100S. MODELS DO SHOW SEVERAL WEAK SHORTWAVE IMPULSES TO ROUND THE TOP OF THE RIDGE OVER THE NEXT COUPLE OF DAYS BUT WITH 850 MB AND 700 MB TEMPERATURES SO HOT AND LESS MOISTURE AS THE UPPER RIDGE BECOMES STRONGER OVER US DO NOT EXPECT ANY CHANCES FOR CONVECTION TO OCCUR. THE EXTENDED FORECAST PERIOD TUESDAY THROUGH FRIDAY WILL SEE THE HOT UPPER RIDGE IN PLACE AT LEAST THROUGH THE MIDDLE OF NEXT WEEK. ECMWF AND GFS MODELS BOTH SHOW A SHORTWAVE TROUGH PASSING EASTWARD ACROSS THE NORTHERN PLAINS PERHAPS BY WEDNESDAY WITH A COLD FRONT EXTENDING SOUTHWEST AND MOVING THROUGH OUR REGION. TIMING AND POSITION DIFFERENCES EXIST AMONG THE MODELS REGARDING THIS FRONT. ALSO HOW MUCH COOLING WILL TAKE PLACE BEHIND THIS FRONT WILL BE ANOTHER ISSUE OF CONCERN. HAVE LOW CONFIDENCE AT THIS TIME REGARDING THE FRONT AND HOW MUCH IT WILL EFFECT HIGH TEMPERATURES ESPECIALLY THURSDAY AND FRIDAY. WILL NEED TO WATCH ANOTHER MODEL RUN OR TWO TO SEE IF A BETTER TREND CAN BE ESTABLISHED. WILL KEEP THE EXTENDED FORECAST DRY AT THIS TIME. && .AVIATION...VFR CONDITIONS CAN BE EXPECTED ACROSS THE ENTIRE REGION THROUGH THE NEXT 24 TO 36 HOURS AS AN UPPER RIDGE OF HIGH PRESSURE REMAINS IN PLACE. THE ONLY EXCEPTION WOULD BE ISOLATED THUNDERSTORMS THAT DEVELOP THIS AFTERNOON NEAR A SURFACE LEE TROUGH ACROSS EASTERN COLORADO WHICH SHOULD END WITHIN AN HOUR OR TWO AFTER SUNSET. MVFR CONDITIONS MAY BRIEFLY OCCUR BENEATH ANY THUNDERSTORM THAT OCCURS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LAMMERS
Hazardous weather outlook, Aug 10, 10:51 AM MDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1051 AM MDT FRI AUG 10 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1051 AM MDT FRI AUG 10 2007 /1151 AM CDT FRI AUG 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING GENERALLY ALONG AND WEST OF A LINE FROM KIT CARSON COLORADO TO MCCOOK NEBRASKA. BRIEF GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HOT TEMPERATURES ARE EXPECTED THROUGH THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK AS HIGH TEMPERATURES EXCEED THE CENTURY MARK ACROSS PORTIONS OF THE CENTRAL HIGH PLAINS. SOME RELIEF WILL BE HAD OVERNIGHT AS LOWS DIP INTO THE MID 60S TO LOWER 70S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LOCKHART
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.